Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 6:18 PM CDT for Jefferson County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 21, 2005, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 33 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 212318 SVRLSX MOC099-220000- /O.NEW.KLSX.SV.W.0042.050421T2318Z-050422T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 618 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DITTMER...OR ABOUT NEAR CEDAR HILL...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HOUSE SPRINGS BYRNES MILL HIGH RIDGE ANTONIA MURPHY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3845 9074 3828 9076 3835 9045 3851 9046 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 212334 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT THU APR 21 2005 MOC099-220000- /O.CON.KLSX.SV.W.0042.000000T0000Z-050422T0000Z/ JEFFERSON MO- 634 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR JEFFERSON COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BYRNES MILL... MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BYRNES MILL...HOUSE SPRINGS...HIGH RIDGE...PARKDALE AND MURPHY. LAT...LON 3845 9074 3838 9074 3839 9048 3851 9046 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 21, 1:15 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU APR 21 2005 .DISCUSSION... MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON. SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA. FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO 35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL MISSOURI BY SATURDAY MORNING. IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY TUESDAY EVENING THAN THE GFS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 21, 2:05 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU APR 21 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 205 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT DRAPED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH DURING THE EVENING. A LOW PRESSURE CENTER NOW OVER CENTRAL NEBRASKA INTO NORTHEAST KANSAS WILL MOVE EAST ALONG THE FRONT PULLING VERY UNSTABLE AND VERY MOIST AIR NORTH INTO THE AREA. WEATHER CONDITIONS THROUGH THIS EVENING WILL BE SUFFICIENT TO ALLOW SUPERCELL THUNDERSTORMS TO FORM. VERY LARGE HAIL AND LOCALLY DAMAGING WINDS CAN BE EXPECTED ALONG WITH ISOLATED TORNADOES. KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 700 PM THIS EVENING AND ADDITIONAL SEVERE WEATHER IS LIKELY THROUGH THE NIGHT. SPOTTER ACTIVATION SHOULD BE IN FORCE NOW. SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW ENFORCEMENT AGENCY. PEDIGO
In the hours before
Local storm report, Apr 21, 5:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 15 SW CHAMOIS 38.52N 91.97W
04/21/2005 0.75 INCH OSAGE MO TRAINED SPOTTER
AT HWY 100 AND HWY C.
&&
BYRDLocal storm report, Apr 21, 5:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 15 SW CHAMOIS 38.52N 91.97W
04/21/2005 0.75 INCH OSAGE MO TRAINED SPOTTER
AT HWY 100 AND HWY C.
&&
BYRDLocal storm report, Apr 21, 6:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL GERALD 38.40N 91.33W
04/21/2005 0.75 INCH FRANKLIN MO LAW ENFORCEMENT
0540 PM HAIL 4 W CUBA 38.06N 91.47W
04/21/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
0545 PM HAIL CUBA 38.06N 91.40W
04/21/2005 0.75 INCH CRAWFORD MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 6:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SE LINN 38.47N 91.83W
04/21/2005 1.75 INCH OSAGE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 21, 6:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 N POTOSI 37.96N 90.78W
04/21/2005 0.75 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 6:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 N POTOSI 37.95N 90.78W
04/21/2005 0.75 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 54 min |
| Apr 20, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 51 min |
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 49 min |
| Apr 21, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 21, 4:25 AM CDT | Flash Flood Warning | LSX | Crawford | 5 hr |
| Apr 21, 5:53 AM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Apr 21, 3:51 PM CDT | Tornado Warning | LSX | Moniteau | 41 min |
| Apr 21, 4:13 PM CDT | Tornado Warning | LSX | Boone | 32 min |
| Apr 21, 4:40 PM CDT | Tornado Warning | LSX | Callaway | 50 min |
| Apr 21, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 17 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 42 min |
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 55 min |
| Apr 21, 4:59 PM CDT | Tornado Warning | LSX | Osage | 46 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 58 min |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| Apr 21, 5:41 PM CDT | Tornado Warning | LSX | Osage | 49 min |
| Apr 21, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 50 min |
| Apr 21, 6:39 PM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.